Help!

lilbluebin
lilbluebin Member Posts: 17
edited 25. Apr 2016, 04:34 in Living with Arthritis archive
Hello again, i hope everyone remembers me. I havent been able to write much as i was quite busy with exams... n now here i am with increased ESR even with steroids therapy ..n so my doctor has added leflunomide. My main concern is that despite all these treatments m still in pain... more now in my hands n neck. It worries me more cus m a student n still have to write my exams... m scared i might not be able to... Also my other very important concern is my weight... its increasing like anything. I would like to know any suggestions on how to reduce weight, can i try exercises on losing weight? Has anyone tried? and also would like to know why might be the reason of increasing ESR level despite my steroids n hydroxychloroquine therapy? :(

Comments

  • daffy2
    daffy2 Member Posts: 1,636
    edited 30. Nov -1, 00:00
    Speak to the pastoral support dept or equivalent at the college or wherever you are a student about help with writing your exams. My son was(still is!) unable to write properly(dysgraphia)and had some other issues so was already on the Uni radar for course work etc, so they made arrangements for his exams, including finals, - which mostly meant extra time and providing a separate room(and invigilator) in which to use his keyboard so that the noise didn't disturb other students. Where there was an unavoidable element of writing one of his tutors volunteered to 'interpret' the scripts - an alternative would have been dictating to a scribe.
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    Definitely do as daffy suggests. Even back in the '60s I had an amanuensis for my finals. Half a century on, there are far more options available.

    As for why your ESR is still so high – I'm afraid there's no answer to that. Well, certainly not one that we can give. Arthritis does its own thing in its own time and sometimes resists the meds. Why not ring your rheumatology helpline for advice?

    It is, however, a fact (according to Arthritis \Research UK) that “rheumatoid arthritis is more common in people who smoke, eat a lot of red meat and drink a lot of coffee” and “less common in people who: have a high vitamin C intake and drink alcohol in moderation.” - (See more at: http://tinyurl.com/ztj56fy) If you want to try to tip the balance in your favour it might be worth cutting out the bad stuff and increasing the good.
  • lilbluebin
    lilbluebin Member Posts: 17
    edited 30. Nov -1, 00:00
    Thank u daffy n stickywicket... ill surely do that so i wouldnt have to worry about my exams. As for the increasing weight, i ve heard that overweight could lead to worsening of the condition in the weight bearing bones... if so i wonder what could be done to reduce it... mostly doctor says it is steroid side effect. But i still want to work out, run and try to live as a normal young adult. :(
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    It's true that being overweight does put more stress on creaky joints and putting on weight, with steroids, is all too easy. Steroids increase the appetite and also promote water retention. You'll be less likely to put on weight if you remove as much salt from your diet as possible – don't put it on food or cook with it; don't eat crisps or, indeed, any processed food as it all tends to be high in salt. This site might help https://www.verywell.com/how-to-manage-weight-gain-from-prednisone-190238 although, to be honest, I've no idea how reliable it is though it does seem OK.

    I'm not sure about running, which is hard on the knees, but there are plenty of types of exercise we can and should do to keep fit. Have a look here https://www.arthritiscare.org.uk/managing-arthritis/diet-and-exercise/exercise-and-arthritis
  • lilbluebin
    lilbluebin Member Posts: 17
    edited 30. Nov -1, 00:00
    Thank u so much for all the information... is it ok if i start doing the exercises without consulting my doctor?
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    I'm sorry. I can't tell you that. Obviously, the exercises you'll find on this site are safe for most people but we can't judge how safe any one exercise is for an individual. That's for either your doc or you to decide.

Who's Online

6
Keef
Keef
+5 Guests